Flash Flood, Lawrence
- When
- September 3, 5:10 AM EST to 6:15 AM EST
- Where
- Lawrence County, New Castle
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.991, -80.334 (the zone’s center; the record gives no point)
Cedar and Lafayette Streets flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 3, 2:53 AM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 353 AM EDT WED SEP 3 2003 COORDINATED WITH CRW ABOUT FLOOD WATCH TODAY. GOING WITH SOUTHERN ZONES UNTIL 8 PM. THE LOW MOVING ACROSS THE AREA SHOULD KICK OFF SOME AFTERNOON CONVECTION AND SPC HAS US IN A SLIGHT RISK FOR SEVERE. HPC HAS PUT THE EXCESSIVE RAINFALL JUST TO OUR SOUTH...BUT THERE COULD BE ENOUGH LOCALIZED RAINFALL IN OUR SOUTHERN ZONES TO PRODUCE FLASH FLOODING. AFTER THE SYSTEM PASSES BY THURSDAY WE SHOULD SEE NICE WEATHER FOR THE REST OF THE WEEK AS A STRONG HIGH PRESSURE PUSHES IN. FCSTID = 66 PIT 75 62 72 52 / 60 60 20 10 HLG 76 62 73 52 / 60 60 20 10 MGW 77 62 74 52 / 60 60 30 10 ZZV 77 62 75 53 / 60 50 20 10 PHD 76 61 73 52 / 60 50 10 10 FKL 72 59 70 50 / 50 40 20 10 DUJ 71 58 69 49 / 50 40 20 10 LBE 75 62 71 51 / 60 60 20 10 BTP 74 61 71 51 / 60 50 20 10 IDI 73 60 70 50 / 60 50 20 10 ODM 72 57 70 48 / 70 70 40 20 .PBZ... MD...FLOOD WATCH UNTIL 800 PM EDT TODAY FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH UNTIL 800 PM EDT TODAY FOR ZONES PAZ031>032. WV...FLOOD WATCH UNTIL 800 PM EDT TODAY FOR ZONES WVZ004... WVZ012...WVZ021>023...WVZ041. CAT
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT WED SEP 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE DAY. SOME STORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAINFALL. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REGION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PAZ008-009-015-031000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 503 AM EDT WED SEP 3 2003 ...THUNDERSTORM AND HEAVY RAIN UPDATE... NATIONAL WEATHER SERVICE RADAR SHOWED A THUNDERSTORM WITH HEAVY RAIN WILL MOVE THROUGH VENANGO COUNTY, PENNSYLVANIA, AND THEN INTO CLARION AND FOREST COUNTIES BETWEEN 5 AND 6 AM. RAIN AMOUNTS OVER 1 INCH CAN CAUSE PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH ROADS WITH PONDED WATER. LISTEN FOR UPDATES.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 521 AM EDT WED SEP 3 2003 SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE DAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE AREA. SOME OF THE STORMS MAY CONTAIN HEAVY RAIN AND STRONG GUSTY WINDS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
535 AM EDT WED SEP 3 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 AM NEW CASTLE PA FLASH FLOODS
09/03/03 LAWRENCE MERCER ROAD, NESHANNOCK TWP,
FLOODED. REPORTED
BY EMERGENCY MANAGEMENTThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Cedar and Lafayette Streets flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374120.